Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Why you can't have any food while on ciprofloxacin IV drip ?

I was having fever , vomiting and stooling at the same time, and was rushed to the hospital. The doctor admitted me same night. After some lab tests and scan, i was told I had uterine fibroid, which was deteriorating, and some infections. Then treatment with ciprofloxacin IV drip, alongside other drugs commenced. I noticed that as soon as I m given the Cip drip, I begin to feel this internal cold. The cold will be so much that the my teeth will be clasping, the whole bed that I m lying on will be shaking. This usually lasted for 30minutes, after which, I ll start sweating, such that I ll need plenty of ventilation. Yet, the symptoms that got me in the hospital, persisted. At a time, I felt this treatment was not good for my system and requested for an alternative drug but the doctor refused changing my medication. He says its the normal way of how cipro drip works. I even had anaemia as a result of this, as my PCV dropped to 17, I was given 3 pints of blood . Let me quickly add that when this treatment was going on, I was told not eat any food, since I was vomiting. Is this really right for someone s health? Thank You. Tonia, Lagos, Nigeria.
Asked On : Mon, 6 Jun 2011
Answers:  1 Views:  186
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
Good Day
Since the Ciprofloxacin drip was at room temperature (cooler than your body temperature) you experienced the chill feeling as the drug entered into your warm body. Ciprofloxacin is a common and relatively safe drug given for Gastroenteritis. Some patients have reported chills and sweating like yourself but they are relatively benign and not much to worry about. The blood being dropped down to low levels may be due to a viral infection. But Ciprofloxacin can cause bleeding and low PCV and blood in urine if taken in patients with G6PD deficiency which is a heritable disorder. You may get tested for G6PD deficiency from your Hospital by getting a Peripheral blood smear and a Fluorescence spot test (only in some hospitals) to confirm.
Answered: Mon, 6 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor